Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 9, NWS El Paso, TX

March 30, 2014Otero County, New Mexico

NWS El Paso, TX issued this wind advisory at Mar 30, 2014, 4:39 AM MDT for Otero County, New Mexico. It took effect at Mar 30, 2014, 2:00 PM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2014, 4:39 AM MDT (10:39 UTC)
In effect from
Mar 30, 2014, 2:00 PM MDT
Expired
Mar 30, 2014, 6:00 PM MDT
In force
4 hr
Issued by
NWS El Paso, TX

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 10.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2014-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2014-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3742 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

492 
WWUS74 KEPZ 301039
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
439 AM MDT SUN MAR 30 2014

...WINDY THIS AFTERNOON ACROSS SOUTHERN NEW MEXICO...

.AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A SURFACE LOW TO THE
NORTHEAST TO PRODUCE WINDY CONDITIONS THIS AFTERNOON. SOUTHWEST
WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 50 MPH
CREATING HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

NMZ415-416-302215-
/O.NEW.KEPZ.WI.Y.0009.140330T2000Z-140331T0000Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON
439 AM MDT SUN MAR 30 2014

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 6 PM MDT THIS EVENING. 

* EVENT: SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH
  WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY
  AFTERNOON AND ATTAIN MAXIMUM SPEEDS BETWEEN 3 PM AND 5 PM BEFORE
  DIMINISHING IN THE EVENING HOURS.

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VISIBILITY: VISIBILITIES COULD DECREASE TO UNDER 2 MILES OVER
  VERY ISOLATED LOCATIONS DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
1 follow-up statement
941 
WWUS74 KEPZ 302119
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
319 PM MDT SUN MAR 30 2014

...WINDY THIS AFTERNOON ACROSS SOUTHERN NEW MEXICO...

.AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A SURFACE LOW TO
THE NORTHEAST TO PRODUCE WINDY CONDITIONS THIS AFTERNOON.
SOUTHWEST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO
45 MPH CREATING HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

NMZ415-416-310000-
/O.CON.KEPZ.WI.Y.0009.000000T0000Z-140331T0000Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON
319 PM MDT SUN MAR 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* EVENT: SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 
  MPH WITH GUSTS TO 45 MPH. 

* TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON BEFORE
  DIMINISHING IN THE EARLY EVENING HOURS.

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:49 AM MDT, 50 minutes earlier.

Area forecast discussion, Mar 30, 3:49 AM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
349 AM MDT SUN MAR 30 2014

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL BRING WINDY AND WARM
CONDITIONS TO SOUTHERN NEW MEXICO AND WEST TEXAS TODAY ALONG
WITH AREAS OF BLOWING DUST. SEASONABLY WARM...DRY AND BREEZY TO
WINDY WEATHER WILL PERSIST MONDAY AND TUESDAY WITH STRONGER WINDS
AND BLOWING DUST EXPECTED WEDNESDAY AND THURSDAY WHEN ANOTHER LOW
PRESSURE SYSTEM MOVES THROUGH THE SOUTHERN ROCKIES. THE
COMBINATION OF WARM TEMPERATURES...LOW HUMIDITIES AND STRONG WINDS
WILL CAUSE A CRITICAL FIRE WEATHER SITUATION FOR THE BORDERLAND
MOST OF THIS WEEK.

&&

.DISCUSSION...
STRING SHORT WAVE NOW ENTERING SOUTHERN CALIFORNIA COAST WILL RACE
EASTWARD THROUGH ARIZONA THIS AFTERNOON BEFORE LIFTING TO THE
NORTHEAST INTO THE CENTRAL ROCKIES THIS EVENING. STRONG DOWNSLOPE
IN ADVANCE OF SYSTEM FOLLOWED STRONGER PVA ALOFT WILL INDUCE
SIGNIFICANT LEE CYCLOGENESIS OVER EASTERN COLORADO TODAY WITH
ASSOCIATED SURFACE TROUGH EXTENDING THROUGH EASTERN NEW MEXICO.
WHILE PVA AXIS WILL REMAIN NORTH OF THE CWA LOW AND MID LEVEL WILL
GRADIENTS WILL STRENGTHEN AND INFLOW OF VERY WARM DRY AIR COMBINED
WITH DIURNAL WARMING WILL RESULT IN SURFACE TO 600 MB DRY LAPSE
RATES BY LATE AFTERNOON. THESE FACTORS WILL PRODUCE WINDY
CONDITIONS THIS AFTERNOON WITH SOME BLOWING DUST. EXPECT SPEEDS TO
REACH ADVISORY CRITERIA OVER THE SACRAMENTO MOUNTAINS.

TROUGH AND WEAK COLD FRONT WILL MOVE ACROSS THE SOUTHERN ROCKIES
TONIGHT RESULTING IN 5 TO 10 DEGREES OF COOLING FOR MONDAY.
PRESENCE OF STRONG ZONAL FLOW ALOFT AND WEAK LEE SURFACE TROUGH
TO THE EAST WILL SUSTAIN BREEZY TO WINDY CONDITIONS ACROSS THE CWA
MONDAY AND TUESDAY AS LATE AFTERNOON MIXING HEIGHTS REMAIN NEAR
600 MB.

IMPORTANT DIFFERENCES REMAIN BETWEEN GFS AND ECMWF BEYOND TUESDAY,
THE GFS MOVES STRONG UPPER TROUGH INTO SOUTHERN CALIFORNIA
WEDNESDAY AFTERNOON WITH ECMWF MUCH FASTER AS IT POSITIONS TROUGH
OVER CENTRAL ARIZONA. IN EITHER CASE APPROACH AND PASSAGE OF
SYSTEM WEDNESDAY THROUGH THURSDAY WILL GENERATE YET MORE WINDY
CONDITIONS ON WEDNESDAY AND THURSDAY AS ANOTHER PERIOD OF LEE
CYCLOGENESIS WILL DEVELOP TO THE NORTHEAST. COLD FRONTAL PASSAGE
WILL ALSO LOWER TEMPERATURES AROUND 4 TO 8 DEGREES THURSDAY AND
FRIDAY WITH SUFFICIENT LIFT TO PRODUCE ISOLATED LIGHT PRECIP OVER
THE GILAS.

&&

.AVIATION...VALID 30/12Z-31/12Z.
A STRONG LOW PRESSURE SYSTEM WITH A WEAK COLD FRONT WILL MOVE
ACROSS THE REGION BRINGING WINDY CONDITIONS THIS AFTERNOON AND
THIS EVENING WITH SOUTHWEST WINDS GUSTING AROUND 45 MPH. THUS
EXPECT MODERATE OR GREATER TURBULENCE BELOW 10,000 FEET AGL. IN
ADDITION BLOWING DUST WILL CAUSE ISOLATED AREAS OF VISIBILITIES
LESS THAN 2 MILES. OTHERWISE VFR CONDITIONS ARE EXPECTED WITH
AREAS OF CEILINGS ABOVE 10,000 FEET AGL.

&&

.FIRE WEATHER...
A STRONG LOW PRESSURE SYSTEM WILL BRING WINDY AND WARM
CONDITIONS TO SOUTHERN NEW MEXICO AND WEST TEXAS TODAY ALONG
WITH AREAS OF BLOWING DUST. SOUTHWEST WINDS WILL HAVE SUSTAINED
SPEEDS AROUND 25 MPH WITH GUSTS TO 45 MPH MOST AREAS THIS
AFTERNOON WHILE HUMIDITIES FALL TO AROUND 10 PERCENT. THUS VERY
CRITICAL FIRE WEATHER CONDITIONS WILL EXIST WITH RED FLAG
WARNINGS IN EFFECT FOR THIS AFTERNOON AND EARLY THIS EVENING.
BREEZY TO WINDY CONDITIONS WILL PERSIST THROUGH THURSDAY WITH
TEMPERATURES NEAR OR ABOVE NORMAL WHILE AFTERNOON HUMIDITIES
FALL TO AROUND 10 TO 15 PERCENT MOST AREAS. LITTLE OR NO
SIGNIFICANT PRECIPITATION IS EXPECTED SO CONDITIONS WILL APPROACH
OR EXCEED FLAG CRITERIA FROM MID AFTERNOON THROUGH EARLY EVENING
MONDAY THROUGH THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 85  59  79  55  82 /   0   0   0   0   0
SIERRA BLANCA           82  48  78  52  81 /   0   0   0   0   0
LAS CRUCES              83  50  78  48  77 /   0   0   0   0   0
ALAMOGORDO              82  51  77  48  78 /   0   0   0   0   0
CLOUDCROFT              58  35  54  34  54 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   82  49  75  46  76 /   0   0   0   0   0
SILVER CITY             73  42  68  41  67 /   0   0   0   0   0
DEMING                  84  44  77  47  77 /   0   0   0   0   0
LORDSBURG               81  45  77  48  74 /   0   0   0   0   0
WEST EL PASO METRO      84  57  78  52  81 /   0   0   0   0   0
DELL CITY               83  50  77  54  83 /   0   0   0   0   0
FORT HANCOCK            90  54  83  54  87 /   0   0   0   0   0
LOMA LINDA              76  50  71  51  74 /   0   0   0   0   0
FABENS                  85  56  81  54  83 /   0   0   0   0   0
SANTA TERESA            84  54  79  49  81 /   0   0   0   0   0
WHITE SANDS HQ          83  56  77  52  79 /   0   0   0   0   0
JORNADA RANGE           82  44  77  43  78 /   0   0   0   0   0
HATCH                   80  47  77  44  75 /   0   0   0   0   0
COLUMBUS                84  52  79  48  77 /   0   0   0   0   0
OROGRANDE               84  50  76  51  82 /   0   0   0   0   0
MAYHILL                 67  41  65  38  65 /   0   0   0   0   0
MESCALERO               69  38  64  37  66 /   0   0   0   0   0
TIMBERON                66  36  62  40  65 /   0   0   0   0   0
WINSTON                 72  41  68  36  68 /   0   0   0   0   0
HILLSBORO               75  48  72  43  71 /   0   0   0   0   0
SPACEPORT               79  47  75  46  73 /   0   0   0   0   0
LAKE ROBERTS            70  37  68  36  65 /   0   0   0   0   0
HURLEY                  75  42  69  43  69 /   0   0   0   0   0
CLIFF                   77  40  71  36  74 /   0   0   0   0   0
MULE CREEK              74  30  67  34  69 /   0   0   0   0   0
FAYWOOD                 75  43  73  43  69 /   0   0   0   0   0
ANIMAS                  84  49  78  49  76 /   0   0   0   0   0
HACHITA                 82  47  78  50  77 /   0   0   0   0   0
ANTELOPE WELLS          84  52  79  48  79 /   0   0   0   0   0
CLOVERDALE              79  43  72  46  72 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS
     EVENING FOR NMZ110>113.

     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM MDT THIS EVENING
     FOR NMZ415-416.

TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS
     EVENING FOR TXZ055-056.

&&

05 ROGASH
Hazardous weather outlook, Mar 29, 6:11 AM MDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
611 AM MDT SAT MAR 29 2014

NMZ401>417-TXZ418>424-301215-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
611 AM MDT SAT MAR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

HIGH PRESSURE WILL RESULT IN NO HAZARDOUS WEATHER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WINDY ON SUNDAY WITH SOUTHWEST WINDS GUSTING TO AROUND 45 MPH.
BLOWING DUST WILL LOWER VISIBILITIES TO UNDER 2 MILES OVER ISOLATED
LOCATIONS. THE COMBINATION OF STRONG WINDS...WARM TEMPERATURES AND
LOW HUMIDITIES CREATE CRITICAL FIRE WEATHER CONDITIONS.

BREEZY TO WINDY MONDAY AND TUESDAY AFTERNOONS WITH WEST WINDS
GUSTING TO AROUND 35 MPH. STRONGER WINDS ON WEDNESDAY WITH WEST
WINDS GUSTING TO NEAR 50 MPH RESULTING IN MORE WIDESPREAD BLOWING
DUST AND LOWERED VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE.

ROGASH

Nearby

Wind Advisories in New Mexico, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.